Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 714, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 14, 2011, 4:26 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2011, 4:26 PM CDT (21:26 UTC)
- Expired
- Sep 14, 2011, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 5:00 PM CDT | HAIL 0.25 | Thrashers, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WUUS54 KMEG 142126 SVRMEG MSC003-117-141-142215- /O.NEW.KMEG.SV.W.0714.110914T2126Z-110914T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 426 PM CDT WED SEP 14 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 515 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HINKLE...OR NEAR BOONEVILLE...AND MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3488 8812 3467 8813 3469 8865 3483 8864 TIME...MOT...LOC 2126Z 271DEG 18KT 3474 8853 $$ RRH
3 follow-up statements
739 WWUS54 KMEG 142132 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 432 PM CDT WED SEP 14 2011 MSC003-117-141-142215- /O.CON.KMEG.SV.W.0714.000000T0000Z-110914T2215Z/ TISHOMINGO MS-PRENTISS MS-ALCORN MS- 432 PM CDT WED SEP 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN ALCORN...NORTHEASTERN PRENTISS AND CENTRAL TISHOMINGO COUNTIES... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIENZI...OR 6 MILES NORTHEAST OF BOONEVILLE...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA... RIENZI...BACON SPRINGS...HOLTS SPUR...WALKER SIDING...HAZARD SWITCH...BLYTHE CROSSING...OLDHAM AND HOLCUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3483 8858 3488 8812 3467 8813 3469 8859 TIME...MOT...LOC 2132Z 271DEG 18KT 3474 8849 $$ RRH
134 WWUS54 KMEG 142156 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 456 PM CDT WED SEP 14 2011 MSC003-117-141-142215- /O.CON.KMEG.SV.W.0714.000000T0000Z-110914T2215Z/ TISHOMINGO MS-PRENTISS MS-ALCORN MS- 456 PM CDT WED SEP 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN ALCORN...NORTHEASTERN PRENTISS AND CENTRAL TISHOMINGO COUNTIES... AT 457 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLCUT...OR 11 MILES SOUTHWEST OF IUKA... MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA... RIENZI...HOLTS SPUR...BLYTHE CROSSING...OLDHAM AND HOLCUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3483 8858 3481 8812 3467 8813 3469 8859 TIME...MOT...LOC 2157Z 281DEG 19KT 3471 8833 $$ RRH
412 WWUS54 KMEG 142210 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT WED SEP 14 2011 MSC003-117-141-142220- /O.EXP.KMEG.SV.W.0714.000000T0000Z-110914T2215Z/ TISHOMINGO MS-PRENTISS MS-ALCORN MS- 510 PM CDT WED SEP 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCORN... NORTHEASTERN PRENTISS AND CENTRAL TISHOMINGO COUNTIES WILL EXPIRE AT 515 PM CDT... AT 510 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3483 8858 3481 8812 3467 8813 3469 8859 TIME...MOT...LOC 2210Z 281DEG 19KT 3470 8825 $$ RRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:04 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 14, 2:04 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 204 PM CDT WED SEP 14 2011 .DISCUSSION... A COLD FRONT THAT CURRENTLY STRETCHES FROM NEAR POPLAR BLUFF MO TO HOT SPRINGS AR WILL CONTINUE TO MOVE EAST THROUGH THE MIDSOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR OUT AHEAD OF THE FRONT. SOME STORMS MAY BECOME STRONG TO SEVERE THROUGH THE EVENING HOURS. COOLER AND DRIER AIR WILL BEGIN TO FILTER INTO THE AREA BEHIND THE FRONT. LOWS WILL BE IN THE MID 50S TO THE MID 60S. SFC HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY AND WILL REMAIN OVER THE CWA THROUGH THE END OF THE WEEK. BY SATURDAY...THE HIGH WILL SHIFT EAST. EXPECT COOL AN DRY WEATHER TO PREVAIL WITH THE HIGH. SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY. HIGHS ON THURSDAY WILL FEEL VERY AUTUMN LIKE WITH READINGS IN THE UPPER 60S TO MID 70S. LOWS THURSDAY NIGHT WILL DROP DOWN INTO THE MID 40S TO LOWER 50S. A GRADUAL WARMING TREND IS EXPECTED THEREAFTER. HIGHS BY SATURDAY WILL BE BACK INTO THE UPPER 70S TO LOWER 80S. BY SUNDAY...SOUTHERLY FLOW RETURNS TO THE MIDSOUTH. AN INCREASE IN MOISTURE WILL OCCUR AS A RESULT. IN ADDITION...SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA INTO EARLY NEXT WEEK. HIGHS WILL BE IN THE MID 80S WITH LOWS IN THE 60S. MONDAY NIGHT INTO WEDNESDAY...A COLD FRONT WILL TRY TO MOVE INTO THE AREA CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. HIGHS WILL REMAIN IN THE 80S WITH LOWS IN THE 60S. KRM && .AVIATION... 18Z TAF CYCLE AN APPROACHING AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS AFTERNOON AND THIS EVENING. THIS WILL RESULT IN A CHANCE FOR SHOWERS AND THUNDERSTORMS AT TAF SITES. BASED ON LATEST RADAR/SHORT TERM TRENDS ADJUSTED TEMPO FOR MKL TO 14/18-20Z...AND NARROWED TIME FRAME OF BEST THUNDER POTENTIAL AT MEM/JBR TO 14/21-23Z...AND TUP TO 14/23-15/01Z. VFR CEILINGS ANTICIPATED TO DROP TO MVFR/IFR CONDITIONS LATER TONIGHT AS THE COLD FRONT PUSHES SOUTH OF TAF SITES. WINDS WILL ALSO VEER NORTHWEST TO NORTH AND INCREASE TO BETWEEN 12 TO 15 KTS WITH OCCASIONAL GUSTS TO BETWEEN 20 TO 25 KTS. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 59 71 54 73 / 40 10 10 10 MKL 60 68 47 71 / 60 10 10 10 JBR 55 69 50 71 / 30 10 10 10 TUP 63 73 52 75 / 60 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 14, 3:16 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED SEP 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 316 PM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID SOUTH THIS AFTERNOON INTO THIS EVENING AHEAD OF A COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. KRM
In the hours before
Special weather statement, Sep 14, 12:02 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CDT WED SEP 14 2011
ARZ028-TNZ048-049-141730-
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
1202 PM CDT WED SEP 14 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF FULTON AT 1202 PM CDT...
MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR COVINGTON...FORT PILLOW STATE PARK AND WILSON...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES CHISHOLM LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
&&
LAT...LON 3575 8959 3553 8951 3545 8992 3552 9003
3561 9007
TIME...MOT...LOC 1702Z 252DEG 21KT 3556 8986Local storm report, Sep 14, 1:27 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL GILT EDGE 35.53N 89.83W
09/14/2011 E1.00 INCH TIPTON TN PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
CJCLocal storm report, Sep 14, 3:17 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL RIPLEY 34.73N 88.94W
09/14/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
0305 PM FLASH FLOOD RIPLEY 34.73N 88.94W
09/14/2011 TIPPAH MS TRAINED SPOTTER
WATER COVERING THE ROADWAY AT THE INTERSECTION OF
HIGHWAYS 4 AND 16. ALSO LOCALIZED FLOODING NEAR RIPLEY
ELEMENTARY SCHOOL.
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 43 min |
| Sep 14, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 32 min |
| Sep 14, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 48 min |
| Sep 14, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 51 min |
| Sep 14, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 45 min |
| Sep 14, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 52 min |
| Sep 14, 5:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 50 min |
| Sep 14, 5:55 PM CDT | Flash Flood Warning | MEG | Itawamba, Prentiss, Tishomingo | 3 hr |
| Sep 14, 5:59 PM CDT | Special Weather Statement | MEG | Itawamba | 31 min |
| Sep 14, 6:27 PM CDT | Special Weather Statement | MEG | Itawamba | 18 min |
| Sep 14, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.